Alert archive / New Mexico / Flash Flood Warnings in 2016

Flash Flood Warning 5, NWS Albuquerque, NM

June 23, 2016Bernalillo County, Torrance County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jun 23, 2016, 5:49 PM MDT for Bernalillo County, Torrance County, New Mexico. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2016, 5:49 PM MDT (23:49 UTC)
Expired
Jun 23, 2016, 7:45 PM MDT
In force
116 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Bernalillo County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 59 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2016-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2016-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-248 J/kg
Mixed-layer LCL
2547 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

002 
WGUS55 KABQ 232349
FFWABQ
NMC001-057-240145-
/O.NEW.KABQ.FF.W.0005.160623T2349Z-160624T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
549 PM MDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO...
  NORTHWESTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO...

* UNTIL 745 PM MDT
    
* AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. RADAR
  ESTIMATES THAT UP TO ONE INCH OF RAIN HAVE FALLEN. PERSONNEL NEAR
  THE DOG HEAD FIRE ALSO INDICATE HIGH RAINFALL RATES. FLASH
  FLOODING IS LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  CHILILI.

THIS WILL IMPACT THE DOG HEAD FIRE BURN SCAR INCLUDING BUT NOT
LIMITED TO LA JARA CANYON...LA JARA ROAD...ARROYO DE CHILILI...
ACEVES ROAD...ARROYO CHINCHONTE...MANZANO MORNING AND TWIN PEAKS
DRIVE...AND HIGHWAY 337.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE DOG HEAD FIRE BURN
AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

&&

LAT...LON 3490 10623 3480 10622 3480 10640 3491 10631

$$

54
2 follow-up statements
068 
WGUS75 KABQ 240042
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
642 PM MDT THU JUN 23 2016

NMC001-057-240145-
/O.CON.KABQ.FF.W.0005.000000T0000Z-160624T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-TORRANCE-
642 PM MDT THU JUN 23 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR
SOUTHEASTERN BERNALILLO AND NORTHWESTERN TORRANCE COUNTIES...

AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS HAVE PRODUCED HEAVY RAIN ACROSS THE WARNED AREA. RADAR
AND GAGE REPORTS INDICATE THAT UP TO ONE INCH OF RAIN HAS FALLEN
OVER THE DOG HEAD BURN AREA.

LOCATIONS IMPACTED INCLUDE...
CHILILI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE DOG HEAD FIRE BURN
AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

&&

LAT...LON 3490 10623 3480 10622 3480 10640 3491 10631

$$

54
396 
WGUS75 KABQ 240140
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
740 PM MDT THU JUN 23 2016

NMC001-057-240149-
/O.EXP.KABQ.FF.W.0005.000000T0000Z-160624T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-TORRANCE-
740 PM MDT THU JUN 23 2016

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN BERNALILLO AND
NORTHWESTERN TORRANCE COUNTIES WILL EXPIRE AT 745 PM MDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. MINOR FLOODING WILL CONTINUE TO BE POSSIBLE THROUGH
MID EVENING AS WATER CONTINUES TO DRAIN EASTWARD FROM THE HIGHER
TERRAIN OF THE DOG HEAD BURN SCAR.

LAT...LON 3490 10623 3480 10622 3480 10640 3491 10631

$$

44

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 3:33 PM MDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 23, 3:33 PM MDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
333 PM MDT THU JUN 23 2016

.SYNOPSIS...
Though a pretty good amount of moisture has infiltrated it,
high pressure aloft will persist over or very near New Mexico
through most if not all of next week. Temperatures will be near
to above seasonal normals nearly all areas most of this period,
but by Thursday there is some potential that northeast sections of
the state will drop several degrees below normal if an advertised
back door front remains as strong as some forecast models indicate
currently. Afternoon and evening storm coverage will continue
pretty healthy into at least the weekend across the east half of
the state as well as the Gila region, though maybe decreasing a
bit west central and northwest sections, then perhaps early next
week beginning to shift back somewhat to the west and decrease to
a degree across east central and southeast New Mexico.

&&

.DISCUSSION...
High pressure aloft still looking to prowl over and near NM
through most if not all of next week, though moisture has become
pretty well entrenched in and around its current main centroid.
Temps to be near to above seasonal normals nearly all areas most
of this period, but espec by Thu there is possibility that ne
sections of the state will drop several degrees below normal if
model-advertised back door front remains as strong as currently
progged.

As for this eve, a pretty good crop of storms has managed to
develop, a few with fairly impressive rain amts. Best coverage
near and a little ways east of central mountain chain and over
east half of Gila region. A few strong to perhaps marginally
severe storms still poss mainly from Central Highlands north into
the ne highlands and plains. Aftn and eve storm coverage will
continue pretty healthy into at least the weekend across the east
half of the state as well as the Gila region, though we may see
some diminishment across west central and nw sections by Fri or
Sat, then perhaps early next week the bulk of the activity may
begin to shift back to the west and nw while decreasing some
across east central and se NM. Having said that, given how close
the high center remains to the state, any even rather modest shift
in the high from present indications would significantly shift the
location of greatest storm coverage.

43

&&

.FIRE WEATHER...
Atmospheric moisture trended up significantly over the past 24 hours
with the 12z KABQ upper air sounding showing a 0.96" PWAT...which
matches a daily record high. This is reflected in higher surface
dewpoint temperatures and a more rainfall-efficient crop of showers
and storms this afternoon. The wetting rain footprint from today's
crop will be improved from yesterday's. Humidity recovery will be
fair to good west and good to excellent east and northern mountains.

Hot...dry and unstable conditions will continue through Saturday
across the northwest quarter of the state while moisture and chances
for wetting rain persist across the remainder of the forecast area
under the influence of high pressure aloft. A new high pressure
center becomes dominant by Sunday over AZ/UT and will exert influence
over areas west of the Continental Divide where hot...dry and
unstable conditions will persist. Moisture advection in the lower
levels of the atmosphere will bring good chances for storms and
wetting rain west all the way to the Continental Divide
Sunday...which looks to be a very active thunderstorm day for much
of the state. This will be the setup through Wednesday as the upper
high moves east to over the four corners.

The 12z GFS and ECMWF differ with the placement of the upper high
beyond mid week...with the GFS offering a much wetter scenario
thanks largely to a backdoor front that pushes through Wedesday
night and sends PWATs trending up. Both models are showing 500mb
pressure heights well below what we saw earlier this week...so
temperatures will likely be closer to normal for a change...
especially if the GFS works-out with what looks to be an early start
to the 2016 monsoon.

11

&&

.AVIATION...
18Z TAF CYCLE
Little change in the forecast philosophy with the 18Z package
with few overall changes to the TAF package. Showers and isolated
thunderstorms are starting to develop over the south and western
mountains. These showers and thunderstorms should expand to the
east through the early afternoon with KSAF to KABQ seeing shower
development starting in the 20-21Z time frame. Storm motion is
generally expected to be a slow movement to the northeast. At this
time, VCTS is only in the KLVS and KSAF TAFs, but there is a
reasonable possibility that KABQ and KAEG will see VCTS conditions
in that time frame. Confidence is fairly high of TS development in
the central RGV, but confidence in the exact timing and location
of development is low enough to preclude the inclusion of VCTS in
those TAFs. In the northeast portion of the forecast area
thunderstorms have the the potential to be strong at times. In all
areas, gusty outflow winds are expected near thunderstorms with
brief periods of MVFR conditions possible in and around stronger
showers and thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  62  95  62  98 /  10  10   5   5
Dulce...........................  50  90  52  90 /  20  20  10   0
Cuba............................  56  89  56  90 /  30  20  20  20
Gallup..........................  58  91  54  92 /  10  10  10   5
El Morro........................  54  88  52  89 /  10  20  20  10
Grants..........................  59  90  55  92 /  20  20  20  10
Quemado.........................  61  87  57  88 /  20  20  20  10
Glenwood........................  67  92  65  94 /  20  20  20  20
Chama...........................  49  84  50  83 /  20  20  20  10
Los Alamos......................  60  89  60  87 /  40  20  20  20
Pecos...........................  57  87  57  87 /  40  30  30  40
Cerro/Questa....................  51  86  52  85 /  30  30  20  30
Red River.......................  46  78  48  76 /  40  40  30  40
Angel Fire......................  44  81  45  78 /  40  30  30  50
Taos............................  51  88  52  87 /  20  20  20  30
Mora............................  55  83  55  82 /  40  30  30  40
Espanola........................  62  93  60  92 /  30  20  20   5
Santa Fe........................  59  89  59  87 /  30  20  20  30
Santa Fe Airport................  60  92  60  90 /  20  20  20  20
Albuquerque Foothills...........  68  93  67  93 /  30  20  20  20
Albuquerque Heights.............  70  94  69  95 /  20  10  20  10
Albuquerque Valley..............  66  96  67  96 /  20  10  20  10
Albuquerque West Mesa...........  66  95  67  96 /  20  10  20  10
Los Lunas.......................  67  97  67  97 /  20  10  20  10
Rio Rancho......................  68  94  67  94 /  20  10  20  10
Socorro.........................  70  98  67  97 /  20  20  20  20
Sandia Park/Cedar Crest.........  62  90  62  89 /  40  20  20  20
Tijeras.........................  64  92  63  92 /  40  20  20  20
Moriarty/Estancia...............  59  91  59  92 /  30  20  20  20
Clines Corners..................  59  89  59  87 /  40  30  30  30
Gran Quivira....................  61  91  61  91 /  40  30  30  30
Carrizozo.......................  65  92  63  91 /  30  20  20  30
Ruidoso.........................  58  82  57  83 /  30  30  30  40
Capulin.........................  59  89  58  86 /  30  40  40  40
Raton...........................  56  92  56  88 /  30  30  30  40
Springer........................  56  93  58  88 /  30  30  30  40
Las Vegas.......................  54  87  56  84 /  30  30  30  40
Clayton.........................  66  95  65  92 /  30  30  30  40
Roy.............................  63  92  62  90 /  30  30  30  50
Conchas.........................  66  98  68  96 /  40  20  30  40
Santa Rosa......................  66  96  66  96 /  40  10  30  30
Tucumcari.......................  69 100  69  97 /  40  10  20  20
Clovis..........................  66  94  65  94 /  30  10  10  10
Portales........................  68  97  66  96 /  30  10  10  10
Fort Sumner.....................  68  98  67  96 /  30  10  20  20
Roswell.........................  69  99  69  98 /  20   5  20  10
Picacho.........................  65  92  64  92 /  30  20  30  30
Elk.............................  63  87  60  87 /  30  30  30  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

43
Hazardous weather outlook, Jun 23, 3:58 AM MDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
358 AM MDT THU JUN 23 2016

NMZ501>540-241200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
358 AM MDT THU JUN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WITH HAIL AND DAMAGING WIND
GUSTS ARE POSSIBLE THIS AFTERNOON AND EVENING FROM THE EAST
SLOPES OF THE SANGRE DE CRISTO AND SANDIA AND MANZANO MOUNTAINS
EASTWARD TO THE TEXAS BORDER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNING FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ADVERSE WEATHER THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS
AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG
NMWX.

In the hours before

Special weather statement, Jun 23, 3:18 PM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
318 PM MDT THU JUN 23 2016

NMZ512-518-523-232145-
SANTA FE METRO AREA-CENTRAL HIGHLANDS-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
318 PM MDT THU JUN 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANTA FE COUNTY
UNTIL 345 PM MDT...

AT 318 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TESUQUE...OR NEAR SANTA FE...MOVING SOUTHEAST AT 35 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SANTA FE...ELDORADO AT SANTA FE...PECOS...GLORIETA...ROWE...
TESUQUE...CANADA DE LOS ALAMOS...LAMY AND CHUPADERO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 25 BETWEEN MILE MARKERS 280 AND 308.
 HIGHWAY 285 BETWEEN MILE MARKERS 287 AND 290.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3575 10585 3573 10584 3552 10563 3539 10581
      3574 10610 3585 10595
TIME...MOT...LOC 2118Z 320DEG 30KT 3573 10595

54
Local storm report, Jun 23, 3:29 PM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
329 PM MDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             ROMEROVILLE             35.52N 105.24W
06/23/2016  M1.00 INCH       SAN MIGUEL         NM   TRAINED SPOTTER

            MOSTLY NICKEL SIZE HAIL BUT OCCASIONALLY QUARTER SIZE.

&&

EVENT NUMBER ABQ1601316

TRM
Special weather statement, Jun 23, 3:35 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 PM MDT THU JUN 23 2016

NMZ529-532-533-232200-
EASTERN SAN MIGUEL COUNTY-NORTHEAST HIGHLANDS-GUADALUPE COUNTY-
335 PM MDT THU JUN 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GUADALUPE AND
SOUTHWESTERN SAN MIGUEL COUNTIES UNTIL 400 PM MDT...

AT 335 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR TECOLOTE...OR 11 MILES SOUTH OF LAS VEGAS...MOVING SOUTHEAST AT
20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DILIA...TECOLOTE...TECOLOTITO...CHAPELLE...
SAN AGUSTIN AND LOS MONTOYAS.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 329 AND 336.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3540 10536 3554 10521 3532 10483 3512 10505
TIME...MOT...LOC 2135Z 311DEG 17KT 3543 10522

54
Special weather statement, Jun 23, 4:06 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
406 PM MDT THU JUN 23 2016

NMZ512-514-515-529-232230-
NORTHEAST HIGHLANDS-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST
SLOPES SANGRE DE CRISTO MOUNTAINS-EAST SLOPES SANGRE DE CRISTO
MOUNTAINS-
406 PM MDT THU JUN 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SAN MIGUEL COUNTY
UNTIL 430 PM MDT...

AT 405 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR UPPER COLONIAS...OR 19 MILES EAST OF SANTA FE...MOVING
SOUTHEAST AT 25 MPH.

PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAS VEGAS...PECOS...ROMEROVILLE...TECOLOTE...UPPER COLONIAS...
GLORIETA...SAN PABLO...NORTH SAN YSIDRO...
SAN GERONIMO AND OJITOS FRIOS.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 322 AND 343.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3561 10576 3576 10563 3554 10517 3532 10536
TIME...MOT...LOC 2205Z 305DEG 21KT 3564 10561

54
Special weather statement, Jun 23, 5:09 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
509 PM MDT THU JUN 23 2016

NMZ508-520-232330-
SOUTHWEST MOUNTAINS-LOWER RIO GRANDE VALLEY-
509 PM MDT THU JUN 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SOCORRO COUNTY UNTIL 530
PM MDT...

AT 507 PM MDT...RADAR AND TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM 6 MILES SOUTH OF SOCORRO...MOVING NORTH AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM. A TRAINED SPOTTER REPORTED ONE HALF INCH SIZED HAIL COVERING
THE GROUND WITH THIS THUNDERSTORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOCORRO...ESCONDIDA...LUIS LOPEZ AND LABORCITA.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 137 AND 153.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER AND HAIL ACCUMULATION ON HIGHWAYS AS STORMS MOVE
THROUGH THE AREA.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3388 10705 3413 10708 3412 10676 3410 10676
      3406 10675 3404 10676 3403 10675 3401 10676
      3401 10675 3397 10676 3397 10674 3388 10676
TIME...MOT...LOC 2307Z 178DEG 9KT 3396 10688

54
Special weather statement, Jun 23, 5:38 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 PM MDT THU JUN 23 2016

NMZ533-240015-
GUADALUPE COUNTY-
538 PM MDT THU JUN 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE COUNTY
UNTIL 615 PM MDT...

AT 537 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTH OF ANTON CHICO...OR 27 MILES WEST OF SANTA ROSA...MOVING
SOUTHEAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MILAGRO AND PINTADA.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 239 AND 262.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3473 10503 3499 10530 3500 10529 3512 10515
      3493 10481
TIME...MOT...LOC 2337Z 311DEG 20KT 3501 10516

54

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:31 PM MDTSevere Thunderstorm WarningABQUnion34 min
Jun 22, 8:47 PM MDTAreal Flood AdvisoryABQUnion118 min
Jun 23, 12:56 PM MDTSpecial Weather StatementABQLincoln34 min
Jun 23, 1:00 PM MDTSpecial Weather StatementABQMora30 min
Jun 23, 1:21 PM MDTAreal Flood AdvisoryABQSocorro114 min
Jun 23, 1:43 PM MDTSpecial Weather StatementABQSan Miguel47 min
Jun 23, 2:28 PM MDTSpecial Weather StatementABQLos Alamos32 min
Jun 23, 3:03 PM MDTSpecial Weather StatementABQColfax27 min
Jun 23, 3:10 PM MDTSpecial Weather StatementABQSan Miguel35 min
Jun 23, 3:18 PM MDTSpecial Weather StatementABQSanta Fe27 min
Jun 23, 3:35 PM MDTSpecial Weather StatementABQSan Miguel25 min
Jun 23, 4:06 PM MDTSpecial Weather StatementABQSanta Fe24 min
Jun 23, 4:49 PM MDTAreal Flood AdvisoryABQBernalillo, Torrance116 min
Jun 23, 5:09 PM MDTSpecial Weather StatementABQSocorro21 min
Jun 23, 5:28 PM MDTAreal Flood AdvisoryABQSocorro2 hr
Jun 23, 5:38 PM MDTSpecial Weather StatementABQGuadalupe37 min

Nearby

Flash Flood Warnings in New Mexico, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.